Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 344, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 2:39 PM CDT for 4 counties in Florida. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 30, 2012, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:00 PM CDT | TSTM WND DMG | Overstreet, FL | POWER LINE DOWN IN OVERSTREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3159 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS52 KTAE 301939
SVRTAE
FLC005-013-045-077-302045-
/O.NEW.KTAE.SV.W.0344.120730T1939Z-120730T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM CDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIBERTY COUNTY IN FLORIDA...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 345 PM CDT/445 PM EDT/
* AT 234 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
14 MILES WEST OF BLOUNTSTOWN TO 8 MILES SOUTHWEST OF TYNDALL AFB...
OR ALONG A LINE EXTENDING FROM FRINK TO 7 MILES SOUTH OF BEACON
BEACH...AND MOVING EAST AT 20 MPH. POWER LINES HAVE BEEN BLOWN
DOWN IN PANAMA CITY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEXICO BEACH AND PORT ST. JOE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 2983 8532 2987 8537 2985 8539 2981 8540
2981 8543 2986 8542 2988 8540 2988 8536
2990 8537 2994 8541 2996 8551 3007 8563
3051 8529 3041 8481 2977 8530
TIME...MOT...LOC 1939Z 286DEG 18KT 3041 8526 3000 8566
$$
42-DVD1 follow-up statement
460
WWUS52 KTAE 302009
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT MON JUL 30 2012
FLC005-302019-
/O.CAN.KTAE.SV.W.0344.000000T0000Z-120730T2045Z/
BAY FL-
309 PM CDT MON JUL 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...
LAT...LON 2983 8532 2987 8537 2985 8539 2981 8540
2981 8542 2986 8542 2988 8540 2988 8536
2992 8539 3038 8539 3051 8529 3041 8481
2977 8530
TIME...MOT...LOC 2009Z 291DEG 30KT 3036 8507 2988 8534
$$
FLC013-045-077-302045-
/O.CON.KTAE.SV.W.0344.000000T0000Z-120730T2045Z/
CALHOUN FL-GULF FL-LIBERTY FL-
309 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
CDT/445 PM EDT/ FOR NORTHWESTERN LIBERTY COUNTY IN FLORIDA...AND
NORTHWESTERN GULF AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHARPSTOWN TO SAINT JOE BEACH...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGH
CREEK...HIGHLAND VIEW...CHIPOLA CUTOFF...HONEYVILLE...MILLTOWN...
ESTIFFANULGA...BRISTOL...PORT ST. JOE...OAK GROVE...RED HILL...
LEWIS...WOODS...ORANGE...DALKEITH AND WHITE CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 2983 8532 2987 8537 2985 8539 2981 8540
2981 8542 2986 8542 2988 8540 2988 8536
2992 8539 3038 8539 3051 8529 3041 8481
2977 8530
TIME...MOT...LOC 2009Z 291DEG 30KT 3036 8507 2988 8534
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:10 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 10:10 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT Mon Jul 30 2012 ...Isolated strong to severe thunderstorms possible today... .NEAR TERM...[Thru This Aftn]...This mornings sounding came in really unstable with 4069 cape and a PWAT of 2.1 inches. Today's sounding is similar to last Wednesday sounding except that water vapor loop shows PVA lobe sagging south into the Florida Panhandle with sharp dry line boundary across Alabama extending northeast into Central Georgia and into the Carolinas. With todays convective temperature of 83F compared to Wednesdays 92F, we expect a much earlier start but similar strength storms. South of this boundary, convection is already firing up in the very unstable moist area. Lines of east-west convection will be attempting to sag southsoutheast under prevailing northwesterly flow, outflow boundaries and seabreeze effects may stall or even backbuild convection back to the north. However, individual Storm motion will be to the east today. A major challenge to the forecast will be the collision of the convection associated with the upper level features sagging south, combined with outflow boundaries and seabreeze impacts could create situations for copious accumulation of rainfall and localized flooding. Beyond that there is the potential for isolated severe storms over the Panhandle west of the Apalachicola River possibly extending in extreme southern portions of Southeast Alabama. && .AVIATION... Very moist conditions generated MVFR to IFR conditions this morning at the Aerodromes, however all sites are now VFR. Expecting a very active thunderstorm day today. && .MARINE... No changes to forecast issued last night. Thunderstorms are already very active along the near coastal sections from the Panhandle to the Florida Big Bend. .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK
Hazardous weather outlook, Jul 30, 3:45 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 AM EDT MON JUL 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 445 AM EDT MON JUL 30 2012 /345 AM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY SOUTH AND EAST OF A LINE FROM ABOUT DOTHAN TO ALBANY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. AN ISOLATED...BRIEF TORNADO CAN NOT BE RULED OUT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE...MAINLY IN URBAN AND LOW LYING AREAS THAT RECEIVE A LOT OF RAIN IN A SHORT TIME. OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY... CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jul 30, 11:13 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT MON JUL 30 2012
FLZ019-028-029-034-128-134-301715-
INLAND DIXIE FL-LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-COASTAL
TAYLOR FL-COASTAL DIXIE FL-
1213 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...
LAFAYETTE...MADISON AND TAYLOR COUNTIES...
* UNTIL 115 PM EDT
AT 1210 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2982 8293 2961 8296 2959 8293 2935 8306
2933 8307 2933 8311 2968 8343 2980 8360
2990 8367 2997 8379 2996 8383 3007 8399
3030 8380 3030 8322 3018 8324 3012 8322
3009 8307 2995 8292 2986 8287
TIME...MOT...LOC 1611Z 287DEG 11KT 3000 8325
22-BARRYSpecial weather statement, Jul 30, 12:16 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT MON JUL 30 2012
FLZ028-029-034-128-134-301815-
INLAND DIXIE FL-LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR
FL-COASTAL DIXIE FL-
116 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...LAFAYETTE
AND TAYLOR COUNTIES...
* UNTIL 215 PM EDT
AT 115 PM EDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 10 TO 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMA ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2928 8315 2942 8324 2942 8329 2947 8332
2950 8341 2965 8342 2973 8358 2981 8360
2988 8365 2997 8379 2996 8383 3006 8396
3010 8396 3026 8383 3024 8324 3012 8322
3009 8307 2996 8293 2933 8307 2932 8314
TIME...MOT...LOC 1716Z 283DEG 12KT 3008 8328
22-BARRYLocal storm report, Jul 30, 1:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 1 SE KNOX HILL 30.63N 85.94W
07/30/2012 WALTON FL LAW ENFORCEMENT
TREE BLOCKING SR-81 APPROX 5 MILES SOUTH OF HOLMES COUNTY
BORDER.
&&
HARRIGANLocal storm report, Jul 30, 1:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 WNW HICKORY HILL 30.82N 85.93W
07/30/2012 HOLMES FL LAW ENFORCEMENT
TREE DOWN ALONG COUNTY RD 181 JUST NORTH OF HICKORY MILL
RD.
&&
HARRIGANLocal storm report, Jul 30, 2:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG ESE PANAMA CITY 30.17N 85.66W
07/30/2012 BAY FL LAW ENFORCEMENT
POWER LINES DOWN AT THE INTERSECTION OF W. 13TH STREET
AND GRACE AVENUE.
&&
HARRIGANLocal storm report, Jul 30, 2:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 SE PANAMA CITY 30.15N 85.64W
07/30/2012 BAY FL LAW ENFORCEMENT
POWER LINES DOWN ALONG HARRIS DR.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:59 AM CDT | Special Weather Statement | TAE | Franklin, Gulf | 61 min |
| Jul 30, 9:39 AM CDT | Special Weather Statement | TAE | Bay, Franklin, Gulf, Wakulla | 51 min |
| Jul 30, 9:43 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jul 30, 10:55 AM CDT | Special Weather Statement | TAE | Calhoun, Gadsden, Jefferson, Leon, Liberty, Wakulla | 65 min |
| Jul 30, 11:13 AM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 62 min |
| Jul 30, 11:59 AM CDT | Special Marine Warning | TAE | 61 min | |
| Jul 30, 12:16 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 59 min |
| Jul 30, 12:32 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 43 min |
| Jul 30, 12:45 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 12:54 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 51 min |
| Jul 30, 1:12 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 63 min |
| Jul 30, 1:30 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 1:44 PM CDT | Special Marine Warning | TAE | 106 min | |
| Jul 30, 1:47 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Walton, Washington | 58 min |
| Jul 30, 2:09 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 30, 3:12 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 30, 3:49 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 31 min |
| Jul 30, 3:54 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 26 min |
| Jul 30, 4:28 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 12 min |
| Jul 30, 6:12 PM CDT | Special Weather Statement | TAE | Jefferson | 48 min |
| Jul 30, 6:50 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 40 min |
| Jul 30, 6:55 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.